day 215

the end of the 7th month:
i’ve survived yet another month!

i won’t say time flies, because when you’re suffering, every second feels like eternity.
i know i’m exaggerating, but at some point in time i did feel that way.
after such a long time, i get weary, i get down, i get negative.
i really think this is the lowest i can go, at age 21, experiencing the biggest crash in my life.
it was really a “crash”. my life crashed. it changed. became different.
i crashed, mentally, many many many times.
but i believe like what one of the skin friends say, the next time i hit an obstacle in life, it won’t fathom me at all.
what would originally be on a scale of 8 will become a 3 instead, because of what i have experienced…
to quote dr rapaport, we are going through hell.
so after this phase, anything else shouldn’t be as bad (relative speaking).
i hope.

after 7 months of hell,
i’ve learnt alot more things about life.

1. problems that money can solve is not a problem.

i really wish i can buy my healthy skin back, but we all know that’s impossible. i’ve lived a huge  bulk of my life worrying about money, but now i realize it all doesn’t matter. as long as i live within my means, as long as i am able to provide for my family and i, as long as we have the basic necessities, all other things that requires extra money is only a burden on us. being content and thankful is something i’ve learnt.

2. everything happens for a reason.

there is a reason why i met my  boyfriend. there’s a reason why my friend invited me to his church performance. there’s a reason why i found dr fukaya’s website. there’s a reason why i found kelly.

they say god has a plan for everyone, i guess this is part of the plan. he is opening my eyes to see things i have been blinded from in the past. it gave me plenty of opportunities to experience salvation.

3. people who can see you through your lowest point in life deserve to be there at your highest point.

a hardship is like a test. it has showed me who are the people who will stay in my life for good.

4. friends and family are the greatest gift in life, apart from the gift of life.

when i said god opened my eyes and gave me opportunities to see things i’ve missed out, i’m largely referring to seeing the love my friends and family have for me. i’ve taken my family for granted in the past, even though i try as much as i can to appreciate them.

actually i’ve learnt more than that but right that’s all that’s coming into my  mind.

alright, aside from my thoughts, shall write a little about my progress.
some parts did get better – my feet is slowly healing up. my hands too, after the recent flare. arms too.
my face, i can’t tell. it’s red and dry, ooze too. it flakes like… i don’t know how to describe. very horrible.
looks absolutely ghastly.

i regret not taking photos of my rashes before i started the withdrawal.
from what i remember, they were raised, like a plateau, with distinct boundaries.
its different from the classic rash. it’s leathery. doesnt really itch unless i scratch it.
i get those on various places. i remember distinctively that majority of them were on my calves.

at the beginning of my withdrawal, those rash on my calves spreaded and covered my whole calf.
it was horrific. it was red and burning hot.
it wouldn’t tolerate anything, even organic coconut oil.
it makes me itch.
it’s swollen. it feels spongy.
i also had severe edema..

thank god i’m past that stage now.
calves are so much better than it used to, but still not normal yet.
at least they dont burn.

i realize a photo really does a better job at describing such things.
haven’t been taking photos because i’m constantly in a bad mood.

will try to.

saw some pictures of myself, pre-withdrawal, but already experiencing some symptoms (spreading rashes).
these were taking in november 2010, a year ago.
if you read “my story”, that’s the time when the rashes started getting out of control and i have no idea why, so i went to the doctors and asked for my 2nd course of oral steroids (in my entire life)

spreading, nummular, eczema rashes on arm
on my arms.
spreading, nummular eczema rashes on thighs
on my thighs.

looks bad, but not as bad as what i’m now.
HAHA.. oh well.
i’ll recover. i know.

one thing for sure,
i don’t have those ecezematic rashes anymore.
weird or what?
pretty sure those rashes were steroid induced.
right now, my skin is just dry in several spots (mostly the joint areas, and my face).
other than that, my skin is rash free.

god bless everyone.
will write a more coherent post when i stop feeling the itch~

5 thoughts on “day 215

  1. Just out of curiosity, do you feel like your skin is now better than it has ever been before? Do you feel better than you did when you were using steroids? And do you feel like it’s only going to get better with time? I’m just worried that when and if i do get better and ‘heal’ something may cause me to have a full blown allergic reaction even though I have an idea of what irritates me.

    • 1. I think my skin was best was I was a new born. so the answer is no, I don’t feel like my skin is better than ever.

      2. definitely better skin than when I was on steroids! the increasingly dry skin problem disappeared altogether!

      3. yes I believe my skin will only get better with time, putting the normal course of aging aside.

      lastly, I think you shouldn’t bother yourself with that hypothetical situation right now! you can worry about that if I ever report such an event, because my skin has been so far so good! and worrying about something that won’t return you an answer is meaningless! don’t burden yourself with that question please.🙂

  2. Hi Juliana,
    I am a close follower of your blog and i am now experiencing these same rashes which you experienced in Nov 2010. These round red rashes appeared after i stopped all steriods. I was prescribed desowen lotion and cloderm cream iniItially when ezcema first appears on my hands. I was also given a week’s dose of Prednisolone. Applied about 2 bottles of each.

    When things didn’t improve much and my shoulder turn red and itchy, i panic and went to NSC. Was given 14 days of Predisolone and elomat cream. Protopic was prescribed for the eyelids. Applied for 7 days. 2nd visit to NSC the doc asked me to apply elomat until full recovery, with reduce frequency so as to suppress and ensure full recovery. Applied for another 1 month. Now, after about 1 yr since i first applied cloderm cream, my rash is like when you experienced it in Nov 2010. I am just wondering is this also a TSW symptom?

    Thanks!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s